Alert archive / Tennessee / Tornado Warnings in 2022
Tornado Warning 5, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Apr 13, 2022, 8:26 PM CDT for 4 counties in Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2022, 8:26 PM CDT (01:26 UTC)
- Expired
- Apr 13, 2022, 9:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Cannon County, TN, DeKalb County, TN, Rutherford County, TN, Warren County, TN
The radar
The Nashville radar (KOHX), 65 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 5:01 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1862 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
612
WFUS54 KOHX 140126
TOROHX
TNC015-041-149-177-140200-
/O.NEW.KOHX.TO.W.0005.220414T0126Z-220414T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
826 PM CDT Wed Apr 13 2022
The National Weather Service in Nashville has issued a
* Tornado Warning for...
Southern De Kalb County in Middle Tennessee...
East central Rutherford County in Middle Tennessee...
Northwestern Warren County in Middle Tennessee...
Central Cannon County in Middle Tennessee...
* Until 900 PM CDT.
* At 826 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles west of Woodbury, moving east at 55 mph.
HAZARD...Tornado.
SOURCE...Weather spotters reported funnel cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Woodbury around 835 PM CDT.
Smithville around 850 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Readyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3578 8626 3591 8624 3596 8572 3579 8570
TIME...MOT...LOC 0126Z 264DEG 49KT 3585 8619
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Schaper2 follow-up statements
425
WWUS54 KOHX 140139
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
839 PM CDT Wed Apr 13 2022
TNC149-140149-
/O.CAN.KOHX.TO.W.0005.000000T0000Z-220414T0200Z/
Rutherford TN-
839 PM CDT Wed Apr 13 2022
...THE TORNADO WARNING FOR EAST CENTRAL RUTHERFORD COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 3578 8606 3593 8603 3596 8572 3579 8570
TIME...MOT...LOC 0139Z 264DEG 49KT 3587 8597
$$
TNC015-041-177-140200-
/O.CON.KOHX.TO.W.0005.000000T0000Z-220414T0200Z/
De Kalb TN-Warren TN-Cannon TN-
839 PM CDT Wed Apr 13 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHERN
DE KALB...NORTHWESTERN WARREN AND NORTHEASTERN CANNON COUNTIES...
At 839 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Woodbury, moving east at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Smithville around 850 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3578 8606 3593 8603 3596 8572 3579 8570
TIME...MOT...LOC 0139Z 264DEG 49KT 3587 8597
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Schaper235
WWUS54 KOHX 140156
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
856 PM CDT Wed Apr 13 2022
TNC015-041-177-140205-
/O.EXP.KOHX.TO.W.0005.000000T0000Z-220414T0200Z/
De Kalb TN-Warren TN-Cannon TN-
856 PM CDT Wed Apr 13 2022
...THE TORNADO WARNING FOR SOUTHERN DE KALB...NORTHWESTERN WARREN AND
NORTHEASTERN CANNON COUNTIES WILL EXPIRE AT 900 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
LAT...LON 3578 8606 3593 8603 3596 8572 3579 8570
TIME...MOT...LOC 0155Z 264DEG 49KT 3589 8572
$$
SchaperWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Apr 13, 6:39 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Apr 13, 6:39 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Nashville TN 639 PM CDT Wed Apr 13 2022 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Updated suite of forecasts products per Tornado Watch Number 125 in effect until 10 PM CDT. Tweaked hourly temperature, dewpoint, and wind speed/direction grids blending them with associated previously forecasted hourly gridded values. Remainder of forecast continues to be on track. && .AVIATION... 00Z TAF DISCUSSION. Severe thunderstorms will be possible through this evening as a band of thunderstorms moves west to east ahead of a cold front. Look for mainly MVFR with IFR in the downpours. Winds will be very gusty as the storms approach with south winds gusting over 30KT at times. Late evening frontal passage will sweep out the rain and storms and cause winds to become northwest. Some post- frontal low cigs (MVFR/IFR) will linger for several hours, perhaps until 12Z. After 12Z Thursday, high pressure will bring quickly clearing skies and light winds. && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 1 AM CDT Thursday for Bedford-Cheatham- Davidson-Dickson-Giles-Hickman-Houston-Humphreys-Lawrence-Lewis- Macon-Marshall-Maury-Montgomery-Perry-Robertson-Rutherford-Smith- Stewart-Sumner-Trousdale-Wayne-Williamson-Wilson. Flood Watch until 11 PM CDT this evening for Cheatham-Dickson- Houston-Humphreys-Montgomery-Robertson-Stewart. && DISCUSSION......JB Wright AVIATION........13
Hazardous weather outlook, Apr 13, 2:26 AM CDT, 18 hours before
Hazardous Weather Outlook National Weather Service Nashville TN 226 AM CDT Wed Apr 13 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-140730- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 226 AM CDT Wed Apr 13 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Severe thunderstorms are possible late this afternoon through the early morning hours on Thursday. Damaging wind gusts, tornadoes, large hail and flash flooding are all possible. While all of Middle TN will have these threats, the main area of concern will be along and west of I-65. In addition, even outside of thunderstorms, it will be windy today. Sustained southerly winds of 15 to 25 mph are expected, with occasional gusts to 50 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 27
In the hours before
Local storm report, Apr 13, 8:07 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
807 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG FRANKLIN 35.93N 86.84W
04/13/2022 WILLIAMSON TN PUBLIC
PART OF ROOF BLOWN OFF AND SEALED DOOR BLOWN
OPEN AT DIGITAL WORLDS ON MALLORY LANE.
&&Local storm report, Apr 13, 8:09 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
809 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM TSTM WND GST SMYRNA 35.98N 86.52W
04/13/2022 M67 MPH RUTHERFORD TN ASOS
58 KNOT GUST AT KMQY.
&&Local storm report, Apr 13, 8:15 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
815 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM TSTM WND DMG CENTERVILLE 35.79N 87.45W
04/13/2022 HICKMAN TN EMERGENCY MNGR
ROOF DAMAGE AND FRONT PORCH DESTROYED ON
HOME ON HUDDLESTON RD.
&&Local storm report, Apr 13, 8:17 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
817 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG PULASKI 35.20N 87.03W
04/13/2022 GILES TN AWOS
ABERNATHY FIELD (KGZS).
&&Local storm report, Apr 13, 8:20 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
820 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM TSTM WND DMG LINDEN 35.61N 87.84W
04/13/2022 PERRY TN TRAINED SPOTTER
ROOF FROM AN ADJACENT BUILDING BLOWN ONTO
THE ROOF OF THE RUSTY FISH HOOK RESTAURANT.
&&Local storm report, Apr 13, 8:26 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
826 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG 6 WNW SPRING HILL 35.77N 87.02W
04/13/2022 MAURY TN NWS EMPLOYEE
SOME TREE DAMAGE, ESTIMATED WIND SPEEDS OF
60-70 MPH.
&&
MARThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:16 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Maury, Sumner and 1 more | 44 min |
| Apr 13, 7:19 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Hickman, Lawrence, Lewis, Marshall, Maury | 41 min |
| Apr 13, 7:52 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Davidson, DeKalb, Rutherford, Smith, Sumner and 3 more | 38 min |
| Apr 13, 7:54 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Giles, Marshall, Maury and 2 more | 36 min |
| Apr 13, 7:54 PM CDT | Tornado Warning | OHX | Rutherford, Williamson | 36 min |
| Apr 13, 8:24 PM CDT | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Macon, Overton, Putnam and 4 more | 36 min |
| Apr 13, 8:27 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, DeKalb, Grundy, Rutherford and 4 more | 33 min |
| Apr 13, 8:28 PM CDT | Tornado Warning | OHX | Bedford, Cannon, Coffee | 19 min |
| Apr 13, 8:53 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Cumberland, Fentress, Jackson, Overton, Pickett and 2 more | 37 min |
| Apr 13, 8:55 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Cumberland, DeKalb, Grundy, Van Buren, Warren and 1 more | 35 min |
| Apr 13, 9:25 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam, Van Buren and 1 more | 35 min |
Nearby
Tornado Warnings in Tennessee, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.